I was diagnosed with Sjogren's Syndrome in 2008, Celiac in 2010 and Lupus in 2011. I've been through the ringer with specialist (Neurologists, Nephrologists, Urologists, Rheumatologists, Dermatologists, etc.). I've been on countless meds since 2008 and nothing has fully calmed down my sjogrens/lupus as of yet. On top of that, I've become allergic to Ibuprophen, Amoxacillin, Pennicillin, Topamax, Methentrexate. I'm always very reluctant to start any new medications because medication allergic reactions are a horrible experience.
Right now I'm on Imuran, Plaquenil, Evoxac and I take Tylenol for migraines. I took prednisone for years and the docs are scared to give it to me anymore because of the long-term side effects but it is difficult when you can't take NSAIDS.
I've been on the Imuran (50 mg/day) since the fall. It took a while to tolerate the minimum dose and I had to take Zofran for nausea every night. Because of this my rheumy decided to keep me on the minimum dose longer even though the med just makes me more tired and nauseous: helps nothing that I can tell. Did anyone else go through this with Imuran?
Welcome to WHL!
It sounds like you've been through the ringer with meds. I've not had any allergic reactions, so I can't begin to imagine what you've endured.
I've taken Zofran for nausea related to Gastroparesis and it was a miracle drug. I didn't notice any appreciable difference when I took Imuran, but that's just me. Right now I'm just taking Plaquenil and Exovac for SLE and SjS symptoms and doing well.
I know that many people have GI upset from the Plaquenil, but it doesn't bother my tummy at all. In fact, I take both tablets in the morning. It makes no difference if I take it with food, or not. Perhaps you should experiment with taking the Imuran and Plaquenil at seperate times and with a little yogurt with each dose to see if coating the stomach helps with the nausea.
Again, welcome to WHL. We're happy you found us.
Hi and welcome! I have trouble with water (literally) so I never know when a med bothers me. It just seems like a new day. I agree about trying to change when/how you take it. Maybe eat 25 min or so before hand and if you take it early in the day try taking it at night and maybe you can sleep trough the worst of it.
hope you find something that works!!